Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 29, 2012, 8:08 PM CDT for 4 counties in Illinois. It was in force for 82 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 29, 2012, 9:30 PM CDT
- In force
- 82 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties DeKalb County, IL, LaSalle County, IL, Lee County, IL, Ogle County, IL
The radar
The Chicago radar (KLOT), 81 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:15 PM CDT | TSTM WND DMG | Franklin Grove, IL | POWER LINES DOWN IN TOWN. RELAYED BY BROADCAST MEDIA. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2804 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS53 KLOT 300108
SVRLOT
ILC037-099-103-141-300230-
/O.NEW.KLOT.SV.W.0056.120630T0108Z-120630T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
808 PM CDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
EASTERN LEE COUNTY IN NORTH CENTRAL ILLINOIS...
SOUTHEASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 930 PM CDT
* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT MORRIS TO WALTON TO
8 MILES EAST OF WALNUT...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FRANKLIN GROVE AROUND 815 PM CDT.
ASHTON AROUND 820 PM CDT.
PERU AND MENDOTA AROUND 830 PM CDT.
OGLESBY...LA SALLE...ROCHELLE AND HILLCREST AROUND 835 PM CDT.
UTICA AND PAW PAW AROUND 840 PM CDT.
SHABBONA AND EARLVILLE AROUND 845 PM CDT.
NAPLATE AND MALTA AROUND 850 PM CDT.
OTTAWA AROUND 855 PM CDT.
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...ILLINI STATE PARK...ILLINOIS VALLEY
COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...LOWDEN STATE PARK...
MATTHIESSEN STATE PARK...
I-88 BETWEEN MILE MARKERS 62 AND 100.
I-80 BETWEEN MILE MARKERS 73 AND 102.
I-39 BETWEEN MILE MARKERS 53 AND 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4179 8932 4206 8934 4200 8860 4166 8861
4126 8859 4128 8917 4158 8917 4158 8935
TIME...MOT...LOC 0108Z 278DEG 34KT 4202 8940 4177 8937
4155 8940
WIND...HAIL 70MPH 1.00IN
$$
BIRK5 follow-up statements
202
WWUS53 KLOT 300125
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 PM CDT FRI JUN 29 2012
ILC037-099-103-141-300230-
/O.CON.KLOT.SV.W.0056.000000T0000Z-120630T0230Z/
LA SALLE IL-OGLE IL-DE KALB IL-LEE IL-
825 PM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LEE...
DE KALB...SOUTHEASTERN OGLE AND NORTHERN LA SALLE COUNTIES UNTIL 930
PM CDT...
AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF OREGON
TO 8 MILES SOUTH OF ASHTON TO DEPUE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHELLE...MENDOTA AND HILLCREST AROUND 835 PM CDT.
PERU AND PAW PAW AROUND 840 PM CDT.
OGLESBY AND LA SALLE AROUND 845 PM CDT.
SHABBONA...UTICA...MALTA AND EARLVILLE AROUND 850 PM CDT.
WATERMAN AND LELAND AROUND 855 PM CDT.
DE KALB AND NAPLATE AROUND 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4179 8932 4206 8934 4200 8860 4166 8861
4126 8859 4128 8917 4158 8917 4158 8935
TIME...MOT...LOC 0125Z 278DEG 34KT 4197 8920 4176 8915
4138 8933
WIND...HAIL 70MPH 1.00IN
$$
BIRK051
WWUS53 KLOT 300137
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
837 PM CDT FRI JUN 29 2012
ILC037-099-103-141-300230-
/O.CON.KLOT.SV.W.0056.000000T0000Z-120630T0230Z/
LA SALLE IL-OGLE IL-DE KALB IL-LEE IL-
837 PM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LEE...
DE KALB...SOUTHEASTERN OGLE AND NORTHERN LA SALLE COUNTIES UNTIL 930
PM CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING WINDS IN
EXCESS OF 70 MPH. HAIL TO THE SIZE OF HALF DOLLARS ARE ALSO POSSIBLE
WITH THESE STORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HILLCREST TO PAW PAW TO LADD...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PAW PAW AROUND 840 PM CDT.
SHABBONA...PERU AND LA SALLE AROUND 845 PM CDT.
OGLESBY...UTICA...MALTA AND EARLVILLE AROUND 850 PM CDT.
DE KALB...WATERMAN AND LELAND AROUND 855 PM CDT.
CORTLAND...SYCAMORE AND NAPLATE AROUND 900 PM CDT.
SERENA AROUND 905 PM CDT.
THE FOLLOWING INTERSTATES MAY BE IMPACTED...
I-88 BETWEEN MILE MARKERS 62 AND 100.
I-80 BETWEEN MILE MARKERS 73 AND 102.
I-39 BETWEEN MILE MARKERS 53 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4179 8932 4205 8932 4200 8860 4166 8861
4126 8859 4128 8917 4158 8917 4158 8935
TIME...MOT...LOC 0135Z 278DEG 34KT 4196 8903 4175 8900
4138 8922
WIND...HAIL 70MPH 1.25IN
$$
BIRK691
WWUS53 KLOT 300154
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
854 PM CDT FRI JUN 29 2012
ILC037-099-103-141-300230-
/O.CON.KLOT.SV.W.0056.000000T0000Z-120630T0230Z/
LA SALLE IL-OGLE IL-DE KALB IL-LEE IL-
854 PM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LEE...
DE KALB...SOUTHEASTERN OGLE AND NORTHERN LA SALLE COUNTIES UNTIL 930
PM CDT...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MALTA TO SHABBONA TO LA
SALLE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CORTLAND...SYCAMORE AND NAPLATE AROUND 900 PM CDT.
SERENA...SOMONAUK...OTTAWA AND HINCKLEY AROUND 905 PM CDT.
SHERIDAN AND SANDWICH AROUND 910 PM CDT.
MARSEILLES AROUND 915 PM CDT.
SENECA AROUND 925 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4169 8918 4197 8907 4200 8860 4166 8861
4126 8859 4128 8917 4158 8917 4158 8918
TIME...MOT...LOC 0153Z 278DEG 34KT 4194 8880 4173 8877
4136 8899
WIND...HAIL 60MPH 1.00IN
$$
BIRK380
WWUS53 KLOT 300218
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
918 PM CDT FRI JUN 29 2012
ILC103-141-300227-
/O.CAN.KLOT.SV.W.0056.000000T0000Z-120630T0230Z/
OGLE IL-LEE IL-
918 PM CDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND SOUTHEASTERN
OGLE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4142 8868 4152 8887 4175 8885 4180 8877
4179 8861 4166 8861
TIME...MOT...LOC 0217Z 278DEG 34KT 4176 8855 4148 8858
$$
ILC037-099-300230-
/O.CON.KLOT.SV.W.0056.000000T0000Z-120630T0230Z/
LA SALLE IL-DE KALB IL-
918 PM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DE KALB AND NORTHEASTERN LA SALLE COUNTIES UNTIL 930 PM CDT...
AT 915 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LITTLE
ROCK TO NEWARK...MOVING EAST AT 40 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LA SALLE AND SOUTHEASTERN DE KALB COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4142 8868 4152 8887 4175 8885 4180 8877
4179 8861 4166 8861
TIME...MOT...LOC 0217Z 278DEG 34KT 4176 8855 4148 8858
WIND...HAIL 60MPH 1.00IN
$$
BIRK368
WWUS53 KLOT 300229
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
929 PM CDT FRI JUN 29 2012
ILC037-099-300240-
/O.EXP.KLOT.SV.W.0056.000000T0000Z-120630T0230Z/
LA SALLE IL-DE KALB IL-
929 PM CDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE KALB AND
NORTHEASTERN LA SALLE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4142 8868 4152 8887 4175 8885 4180 8877
4179 8861 4166 8861
TIME...MOT...LOC 0230Z 278DEG 34KT 4155 8842 4128 8847
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:22 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 29, 7:22 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 722 PM CDT FRI JUN 29 2012 .MESOSCALE DISCUSSION... 553 PM CDT A BOWING THUNDERSTORM CLUSTER HAS BECOME WELL DEVELOPED ACROSS IOWA OVER THE PAST COUPLE OF HOURS. IT HAS DEVELOPED WITHIN A VERY UNSTABLE ATMOSPHERE AHEAD OF A CONVECTIVELY ENHANCED MID LEVEL DISTURBANCE ACROSS IOWA. THIS STORM IS LIKELY PRODUCING HIGH END SEVERE WINDS NEAR CEDAR RAPIDS IOWA. THE STORM HAS BEEN SHOWING A MOVEMENT JUST NORTH OF EAST AROUND 60 KT. THE STORM MAY BEGIN TO MOVE MORE TO THE EAST ALONG THE INSTABILITY GRADIENT. THIS MOVEMENT COULD BRING IT ACROSS PORTIONS OF NORTH CENTRAL ILLINOIS JUST AFTER THE 7 O'CLOCK HOUR THIS EVENING. CURRENT MESOANALYSIS INDICATES THAT THIS UNSTABLE ATMOSPHERE NOW EXTENDS EASTWARD ACROSS NORTH CENTRAL ILLINOIS AS THE SURFACE WARM FRONT HAS SURGED NORTHWARD. THIS HAS ALLOWED TEMPERATURES TO JUMP INTO THE UPPER 80S TO LOW 90S WITH DEW POINTS REBOUNDING NEAR 70. GIVEN THESE TRENDS...IT APPEARS THAT THIS STORM WILL CONTINUE TO HOLD TOGETHER...AND COULD POTENTIALLY LEAD TO A HIGH END SEVERE EVENT EARLY THIS EVENING ACROSS PORTIONS OF FAR NORTHWESTERN AND FAR NORTH CENTRAL ILLINOIS OVER THE NEXT FEW HOURS. KJB && .DISCUSSION... 346 PM CDT MAIN FORECAST CHALLENGES CONTINUE TO REVOLVE AROUND PRECIP CHANCES AS WELL AS TEMPERATURE HIGHS/TRENDS THROUGH THE WEEKEND. SHOWERS AND THUNDERSTORMS WHICH HAVE MOVED ACROSS THE AREA EARLIER TODAY HAVE SINCE SHIFTED EAST OF THE AREA. DUE TO THIS PRECIP AND CLOUD DEBRIS...TEMPERATURES HAVE PRETTY MUCH BEEN ALL OVER THE PLACE WITH SIGNIFICANT COOLING OCCURRING AS THIS PRECIP MOVED OVERHEAD. TEMPERATURES SPENT A PORTION OF THE DAY IN THE 70S BUT WITH THIS CLOUD COVER SHIFTING EAST OF THE CWA EARLY THIS AFTERNOON...TEMPERATURES HAVE SINCE RISEN BACK INTO THE 80S. ALTHOUGH THERE IS AN EXPECTATION FOR TEMPS TO MAYBE RISE A COUPLE MORE DEGREES THIS AFTERNOON...TEMPERATURES AND HUMIDITY ACROSS THE HEAT ADVISORY WILL NOT BE SUFFICIENT TO WARRANT MAINTAINING THE ADVISORY. SO...HAVE SINCE DROPPED THE ADVISORY WITH HEAT INDEX VALUES ONLY EXPECTED IN THE UPPER 90S TO AROUND 100 FOR A BRIEF TIME THIS AFTERNOON BEFORE TEMPS FALL TO THE 70S TONIGHT. PARTLY CLOUDY SKIES WILL CONTINUE TO BE IN PLACE EARLY THIS EVENING AS MID AND HIGH LEVEL CLOUD COVER CONTINUE TO STREAM EAST ACROSS THE REGION. THIS CLOUD COVER IS STREAMING EAST STEMMING FROM A COMPLEX WHICH IS SHIFTING EAST OVER IOWA. DRIVEN BY A MID LEVEL WAVE...THIS SYNOPTIC LIFT AND COMPLEX WILL CONTINUE TO SHIFT EAST THROUGH IOWA THIS EVENING AND RIDE ALONG A QUASI STATIONARY BOUNDARY WHERE MOISTURE CONTINUES TO POOL AT THE SURFACE. SOME UNCERTAINTY CONTINUES THIS AFTERNOON WITH THE OVERALL EVOLUTION OF THIS SYSTEM AS IT TRACKS EAST LATE TONIGHT AND REACHES THE CWA...AS MODEL GUIDANCE CONTINUES TO BE ALL OVER THE PLACE. THE BEST SOLUTION FOR THIS EVENING...COMES FROM THE ECMWF WITH SHOWER AND THUNDERSTORMS EXPECTED TO INCREASE ACROSS THE CWA LATE TONIGHT INTO EARLY SATURDAY MORNING. AS THIS WAVE SHIFTS EAST ACROSS THE REGION...IT WILL CONTINUE TO RIDE ALONG THIS BOUNDARY WHERE HIGH MOISTURE AND INSTABILITY WILL RESIDE...WITH SREF GUIDANCE INDICATING A STRONGLY UNSTABLE AIRMASS REMAINING ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. FORCING FOR ASCENT COULD ALSO COME FROM A STRENGTHENING LLJ THAT WILL NOT ONLY STEER THIS COMPLEX ACROSS THE CWA...BUT WILL ALSO HELP WITH SOME UPGROWTH INTO A FORWARD PROPAGATING MCS. A SIMILAR SETUP WITH LARGE HAIL AND DAMAGING WINDS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA COULD OCCUR ONCE AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING. HAVE TRIED TO SHOW MORE CONFIDENCE IN THIS SOLUTION IN THE GRIDS AND HAVE INCREASED POPS TO HIGH CHANCE POPS BY LATE TONIGHT. THIS SYSTEM SHOULD BRING ANOTHER DENSE CLOUD SHIELD WITH IT...BUT WITH THIS ALSO EXITING BY MID DAY SATURDAY WITH PARTLY CLOUDY SKIES EXPECTED ONCE AGAIN. WITH A WARM AIRMASS REMAINING IN PLACE...TEMPERATURES SHOULD RISE ONCE AGAIN TO THE 90S AGAIN ON SATURDAY WITH COOLING EXPECTED AROUND THE LAKE. INSTABILITY WILL INCREASE ONCE AGAIN IN THE AFTERNOON...WITH SCATTERED THUNDERSTORMS POSSIBLE ONCE AGAIN IN THE AFTERNOON ALONG THE FRONT MAINLY SOUTH OF INTERSTATE 80. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * SHRA/TSRA POTENTIAL THIS EVENING...MAINLY IN THE 02Z TO 04/05Z TIME FRAME. * ADDITIONAL SHRA/TSRA POTENTIAL LATE TONIGHT/EARLY SATURDAY MORNING. * LAKE BREEZE EXPECTED MID SATURDAY AFTERNOON TURNING WINDS NORTHEASTERLY. MDB //DISCUSSION...UPDATED 00Z... CONVECTIVE COMPLEX CROSSING THE MS RIVER AT 00Z IS THE MAIN FORECAST CONCERN. COVERAGE OF SHRA/TSRA HAS EXPANDED IN THE LAST HALF HOUR. LATEST ANALYSIS SUGGESTS THAT HEAVIER ACTIVITY WILL BEGIN TO TRANSITION EAST-SOUTHEAST OR SOUTHEASTWARD AS IT MOVES ACROSS NORTHWESY IL. HAVE INCLUDED TS AT RFD BUT KEPT RAIN AT THE CHI METRO/NW INDIANA TERMINALS FOR NOW WITH THE EXPECTATION OF A TURN TO THE EAST-SOUTHEAST. HOWEVER...CONFIDENCE IS MARGINAL AND A CONTINUED EAST MOVEMENT IS POSSIBLE. IN ADDITION...THERE IS LESS FAVORABLE AIR TO THE EAST ACROSS THE CHICAGO AREA SO IF THE EAST MOVEMENT DID OCCUR THEN INTENSITY/COVERAGE OF TS MAY FADE ANYWAY. WILL CONTINUE TO MONITOR. EITHER WAY THERE IS A 2-3 HR WINDOW OF RAIN AND POSSIBLY EMBEDDED TS EXPECTED AT THE MINIMUM. HAVE MADE LITTLE CHANGE TO THE OVERNIGHT PERIOD AND CONTINUED WITH PROB30 TS FOR NOW. NOT TERRIBLY CLEAR WHAT WILL OCCUR BUT ANOTHER UPPER TROUGH OVER SOUTHWEST MN/EASTERN SOUTH DAKOTA HAS AN AREA OF SHRA/TSRA WITH IT AND THE UPPER FLOW WOULD TAKE IT EAST- SOUTHEASTWARD TOWARD THE AREA. SLIGHT CHANCES FOR SHRA/TSRA REMAIN SATURDAY AFTERNOON WITH WARM AND HUMID AIR IN PLACE AND A STATIONARY FRONT REMAINING IN THE AREA BUT WILL KEEP TAFS DRY FOR NOW. WITH LIGHT WIND FLOW A LAKE BREEZE IS EXPECTED TO DEVELOP BY MID AFTERNOON BRINGING WINDS FROM WEST OR NORTHWEST TO NORTHEAST AT THE CHI METRO TERMINALS AND NORTHERLY AT GYY. MDB //ORD AND MDW CONFIDENCE...UPDATED 00Z... * MEDIUM-HIGH CONFIDENCE IN SHRA OCCURRING AT THE TERMINALS STARTING AROUND 02Z...MEDIUM CONFIDENCE THAT HEAVIEST TSRA REMAINS JUST TO THE SOUTH...BUT EMBEDDED TSRA POSSIBLE AT TERMINALS. * LOW CONFIDENCE IN TSRA POTENTIAL/TIMING LATE TONIGHT/SATURDAY MORNING. * MEDIUM-HIGH CONFIDENCE IN LAKE BREEZE PASSAGE SATURDAY AFTERNOON...MEDIUM CONFIDENCE IN TIMING. MDB //OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z... SUNDAY...VFR. CHANCE TSRA. MONDAY...VFR. SLIGHT CHANCE TSRA. TUESDAY...VFR. SLIGHT CHANCE TSRA. WEDNESDAY...VFR. SLIGHT CHANCE TSRA. THURSDAY...VFR. MDB && .MARINE... 227 PM CDT A WEAK PRESSURE GRADIENT WILL BE IN PLACE OVER THE GREAT LAKES FOR THE THE NEXT SEVERAL DAYS LEADING TO LIGHT AND VARIABLE WINDS WITH ONSHORE FLOW EXPECTED FOR PARTICULARLY SOUTHERN LAKE MICHIGAN DURING THE AFTERNOON AND EVENING HOURS AS LAKE BREEZES DEVELOP. A FRONTAL BOUNDARY HAS STALLED OVER CENTRAL ILLINOIS WITH PERIODIC CHANCES OF THUNDERSTORMS POSSIBLE OVER SOUTHERN LAKE MICHIGAN THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 29, 4:44 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT FRI JUN 29 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
444 PM CDT FRI JUN 29 2012 /544 PM EDT FRI JUN 29 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS OVER 60 MPH.
LOCALLY HEAVY RAINFALL.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS OVER EAST CENTRAL IOWA ARE EXPECTED TO INCREASE IN
COVERAGE AND INTENSITY AS THEY REACH AREAS WEST OF INTERSTATE
39 IN NORTHWEST ILLINOIS BY THE 1000 PM CDT TIME FRAME. THESE
THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE EAST SOUTHEAST
ACROSS ALL OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA THROUGH
THE OVERNIGHT HOURS.
DISCUSSION:
A MID LEVEL DISTURBANCE OVER EAST CENTRAL IOWA WILL CONTINUE TO
SHIFT EAST THIS EVENING ENCOUNTERING A VERY MOIST AND UNSTABLE
ENVIRONMENT CENTERED AROUND A STATIONARY BOUNDARY. WITH THIS
STRONG INSTABILITY IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL
ONCE AGAIN BE A CONCERN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST...PRIMARILY THIS
WEEKEND. DUE TO THE MOIST AND VERY UNSTABLE CONDITIONS FORECAST
TO BE IN PLACE...ANY THUNDERSTORMS THAT DO FORM WOULD HAVE THE
POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY VERY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS FOR ALL OF NORTHEAST ILLINOIS AND NORTHWEST
INDIANA.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-302145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
444 PM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS TONIGHT.
SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...ESPECIALLY THIS
WEEKEND. ANY STORMS THAT DO DEVELOP COULD PRODUCE LARGE HAIL AND
WIND GUSTS OVER 35 KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-302145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
444 PM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF
THE LAKE THROUGH THE OVERNIGHT HOURS TONIGHT. SOME OF THE STORMS
COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...WITH THE STRONGEST
STORMS POTENTIALLY PRODUCING LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:36 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 54 min |
| Jun 29, 8:13 PM CDT | Tornado Warning | LOT | Lee, Ogle | 32 min |
| Jun 29, 9:06 PM CDT | Special Weather Statement | LOT | Grundy, Kendall | 39 min |
| Jun 29, 9:14 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, DuPage, Grundy, Kane, Kendall, LaSalle and 1 more | 61 min |
| Jun 29, 9:40 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kankakee, Will | 65 min |
| Jun 29, 9:52 PM CDT | Special Marine Warning | LOT | 83 min | |
| Jun 29, 10:19 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 56 min |
| Jun 29, 10:48 PM CDT | Special Weather Statement | LOT | Kendall | 27 min |
| Jun 29, 10:58 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 47 min |
| Jun 29, 10:59 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Livingston, Will | 46 min |
| Jun 29, 11:24 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Iroquois, Kankakee, Will | 81 min |
| Jun 30, 12:00 AM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 30, 2:25 AM CDT | Special Weather Statement | LOT | Iroquois | 35 min |
| Jun 30, 3:05 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.